Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 7, NWS Grand Forks, ND

April 23, 20228 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Apr 23, 2022, 4:02 PM CDT for 8 counties in North Dakota. It took effect at Apr 23, 2022, 6:56 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2022, 4:02 PM CDT (21:02 UTC)
In effect from
Apr 23, 2022, 6:56 PM CDT
Expired
Apr 24, 2022, 7:00 PM CDT
In force
24 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Cass County, ND, Grand Forks County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2022-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2022-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

112 
WWUS73 KFGF 232102
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
402 PM CDT Sat Apr 23 2022

NDZ039-049-052-053-250000-
/O.NEW.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
/O.CON.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/
Cass-Ransom-Sargent-Richland-
Including the cities of Fargo, Lisbon, Enderlin, Gwinner, Milnor,
Forman, Rutland, and Wahpeton
402 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph
  with gusts up to 50 mph. For the second Wind Advisory, northwest
  winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Cass, Ransom, Sargent and Richland Counties.

* WHEN...For the first Wind Advisory, until 7 PM CDT this 
  evening. For the second Wind Advisory, from 7 AM to 7 PM CDT 
  Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Gusty winds may be hazardous to high
  profile vehicles traveling along I-94 this evening.

* ADDITIONAL DETAILS...Winds are expected to diminish from the
  south this evening before picking up again Sunday from the
  northwest. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ027-029-030-038-250000-
/O.NEW.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Grand Forks-Steele-Traill-Barnes-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, Portland, and Valley City
402 PM CDT Sat Apr 23 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Grand Forks, Steele, Traill and Barnes Counties.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ003-029-030-040-240000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/
Clay-Wilkin-West Otter Tail-Grant-
Including the cities of Moorhead, Breckenridge, Fergus Falls, 
Elbow Lake, Hoffman, Ashby, Herman, and Barrett
402 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...In Minnesota, Clay, Wilkin, West Otter Tail and Grant 
  Counties. In North Dakota, Cass, Ransom, Sargent and Richland 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJB
6 follow-up statements
076 
WWUS73 KFGF 232356
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
656 PM CDT Sat Apr 23 2022

NDZ039-250000-
/O.CAN.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/
/O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Cass-
Including the city of Fargo
656 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...The first Wind Advisory has been cancelled for this
  evening. The second Wind Advisory starts Sunday morning, 
  northwest winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Cass County.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ049-052-053-250000-
/O.CAN.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/
/O.EXT.KFGF.WI.Y.0007.220423T2356Z-220425T0000Z/
Ransom-Sargent-Richland-
Including the cities of Lisbon, Enderlin, Gwinner, Milnor, 
Forman, Rutland, and Wahpeton
656 PM CDT Sat Apr 23 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...For the first Wind Advisory, south to southwest winds 20
  to 30 mph with gusts up to 45 mph. For the second Wind 
  Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ransom, Richland and Sargent Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ003-029-030-040-240100-
/O.CAN.KFGF.WI.Y.0006.000000T0000Z-220424T0000Z/
Clay-Wilkin-West Otter Tail-Grant-
Including the cities of Moorhead, Breckenridge, Fergus Falls, 
Elbow Lake, Hoffman, Ashby, Herman, and Barrett
656 PM CDT Sat Apr 23 2022

...WIND ADVISORY IS CANCELLED...

Gusty southerly to southwesterly winds to 25 mph may continue this
evening. 

$$

NDZ027-029-030-038-250000-
/O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Grand Forks-Steele-Traill-Barnes-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, Portland, and Valley City
656 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Grand Forks, Steele, Traill and Barnes Counties.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJB
150 
WWUS73 KFGF 240450
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1150 PM CDT Sat Apr 23 2022

NDZ027-029-030-250000-
/O.NEW.KFGF.FG.Y.0001.220424T0450Z-220424T1100Z/
/O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Grand Forks-Steele-Traill-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, and Portland
1150 PM CDT Sat Apr 23 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...For the Dense Fog Advisory, visibility to less than 1/4
  mile in dense fog. For the Wind Advisory, northwest winds 25 to
  35 mph with gusts up to 45 mph expected.

* WHERE...Grand Forks, Steele and Traill Counties.

* WHEN...For the Dense Fog Advisory, until 6 AM CDT Sunday. For 
  the Wind Advisory, from 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

MNZ001-NDZ016-026-028-054-241100-
/O.NEW.KFGF.FG.Y.0001.220424T0450Z-220424T1100Z/
West Polk-Eastern Walsh-Nelson-Griggs-Western Walsh-
Including the cities of Crookston, East Grand Forks, Grafton, 
Park River, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg,
Adams, and Lankin
1150 PM CDT Sat Apr 23 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CDT SUNDAY...

* WHAT...Visibility less than 1/4 mile in dense fog.

* WHERE...In Minnesota, West Polk County. In North Dakota, 
  Eastern Walsh, Nelson, Griggs and Western Walsh Counties.

* WHEN...Until 6 AM CDT Sunday.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NDZ038-039-250000-
/O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Barnes-Cass-
Including the cities of Valley City and Fargo
1150 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Cass and Barnes Counties.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ049-052-053-250000-
/O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/
Ransom-Sargent-Richland-
Including the cities of Lisbon, Enderlin, Gwinner, Milnor, 
Forman, Rutland, and Wahpeton
1150 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Richland, Ransom and Sargent Counties.

* WHEN...Until 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
748 
WWUS73 KFGF 240858
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
358 AM CDT Sun Apr 24 2022

NDZ027-029-030-250000-
/O.CAN.KFGF.FG.Y.0001.000000T0000Z-220424T1100Z/
/O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Grand Forks-Steele-Traill-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, and Portland
358 AM CDT Sun Apr 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Grand Forks, Steele and Traill Counties.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ001-NDZ016-026-028-054-241000-
/O.CAN.KFGF.FG.Y.0001.000000T0000Z-220424T1100Z/
West Polk-Eastern Walsh-Nelson-Griggs-Western Walsh-
Including the cities of Crookston, East Grand Forks, Grafton, 
Park River, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg,
Adams, and Lankin
358 AM CDT Sun Apr 24 2022

...DENSE FOG ADVISORY IS CANCELLED...

Dense fog has diminished across much of the area this morning, 
with a few patchy areas of lower visibility down to 1 mile still 
possible through sunrise.

$$

NDZ038-039-250000-
/O.CON.KFGF.WI.Y.0007.220424T1200Z-220425T0000Z/
Barnes-Cass-
Including the cities of Valley City and Fargo
358 AM CDT Sun Apr 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Cass and Barnes Counties.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ049-052-053-250000-
/O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/
Ransom-Sargent-Richland-
Including the cities of Lisbon, Enderlin, Gwinner, Milnor, 
Forman, Rutland, and Wahpeton
358 AM CDT Sun Apr 24 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Ransom, Richland and Sargent Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
250 
WWUS73 KFGF 241459
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
959 AM CDT Sun Apr 24 2022

NDZ027-029-030-038-039-049-052-053-250000-
/O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/
Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
959 AM CDT Sun Apr 24 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...East Central and Southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS... Snow may mix with the rain at times today
  allowing brief visibility reductions when combined with the
  wind. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJB
159 
WWUS73 KFGF 242044
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
344 PM CDT Sun Apr 24 2022

NDZ027-029-030-038-039-049-052-053-250000-
/O.CON.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/
Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
344 PM CDT Sun Apr 24 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...East Central and Southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Light snow may combine with the windy
  conditions across portions of the area allowing brief visibility
  reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJB
297 
WWUS73 KFGF 242348
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
648 PM CDT Sun Apr 24 2022

NDZ027-029-030-038-039-049-052-053-250100-
/O.EXP.KFGF.WI.Y.0007.000000T0000Z-220425T0000Z/
Grand Forks-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Including the cities of Grand Forks, Finley, Hope, Mayville, 
Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, 
Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton
648 PM CDT Sun Apr 24 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Gusty northwest winds will slowly lessen this evening into the
overnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:31 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 23, 1:31 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
131 PM CDT Sat Apr 23 2022

.UPDATE...
Issued at 130 PM CDT Sat Apr 23 2022

Have issued a wind advisory for the far south with strong and
gusty winds expected behind the warm front. Mixed layer winds on
sounding indicating 30-40kts in spots, with a deep mixed layer.
Some isolated gusts above 50 mph are possible especially with
developing showers or storms. Severe gusts possible with the
stronger thunderstorm activity. Winds should begin to subside
across the southern Valley area toward sunset.

. Previous Update...
Issued at 651 AM CDT Sat Apr 23 2022

Most of the thunderstorm activity has now shifted along and north
of highway 2 and is moving quickly northward. The rainfall
intensity has been up and down, but when it has been heavier, it
is accumulating quickly. Have been issuing areal flood warnings
along these heavier bands lifting northward. With around 1 inch of
rain falling over the course of an hour or so, the ground just
doesn't have any ability to soak it in. Therefore it is running
off into the ditches and low areas. This band is lifting northward
at a pretty decent rate now, so think the heaviest rain should
end in the next few hours. After that there should be somewhat of
a break until the next severe potential this afternoon.

&&

.SHORT TERM...(Today through Sunday)
Issued at 335 AM CDT Sat Apr 23 2022

The main short term issues remain the same as they have been the
past few days...heavy rainfall early this morning, severe weather
this afternoon, and then gusty northwest winds and snowfall late
tonight and Sunday.

As of early this morning, the Colorado Low was located over south
central South Dakota. A warm front extended out to the east of the
low, where Huron and Watertown were both about 70 degrees with a
dewpoint around 60. As this mild and moist air has been pushing
further northward, it is encountering colder air. This has been
producing some fog across the southern Red River Valley into
adjacent areas of west central Minnesota. An inverted trough also
extended north of the low, up toward the Minot area. This has kept
winds from the east-northeast across the FA. Outside of any
thunder activity, winds have been much lower than other areas to
the west and south. Areas with showers and storms have been able
to mix down some stronger wind gusts at times. As for the heavy
rainfall potential yet tonight, will be watching urban areas like
Fargo-Moorhead-West Fargo and Grand Forks-East Grand Forks. Could
see some puddles start to develop if stronger echoes hold over any
of these areas for a longer period of time. The threat is there
too for the rural areas along and north of highway 200, which had
the heavier snow not too long ago.

Moving into the severe weather threat today, it will likely depend
on the fog/low clouds clearing out. As it stands right now, there
is fairly widespread coverage of both. The surface low is expected
to track north-northeast and should be located over north central
or northeast South Dakota by 18z, then somewhere near Fargo by 00z
Sun. This track continues to be slower and slightly further west.
This shift is reflected in the update to the SPC Day 1 Convective
Outlook graphic, which has shunted the slight risk for severe
weather further west...which now includes southeast and east
central North Dakota, as well as the Minnesota areas it had
before. Timing from the previous graphics still looks good, the
afternoon hours being the prime time, and the full spectrum of
hazards still look possible. The latest high resolution models
show a full spectrum of possibilities, so overall confidence in
how this afternoon may develop is not that high. More confident
in the timing, with initiation likely in the early afternoon, and
cells racing eastward out of the FA by late afternoon or early
evening.

As for the flooding threat with this afternoon/evening convection,
it will have to be watched. The coverage of storms should be
lower, but storms can dump heavy amounts of rain quickly. These
storms should also be moving quickly. Training could occur in some
areas, but again, confidence is lower there. The extreme
temperature gradient from northwest to southeast will occur, but
exactly how warm it gets will depend on the clearing. The forecast
currently shows around 70F at Fergus Falls to the mid 30s around
Cando. These warmer temperatures will push out quickly tonight
into Sunday. Gusty northwest winds will move in along with some
snow. Areas along and north of the I94 corridor should see a
dusting of snow late tonight, Sunday, into Sunday evening. The
Devils Lake region could still see up to 2 inches or so.

.LONG TERM...(Sunday night through Friday)
Issued at 335 AM CDT Sat Apr 23 2022

Impacts across the extended period look to be minimal as the H5
Colorado Low moves out of the area. Snow chances come to an end
prior to sunrise Monday morning, with partial clearing during the
afternoon. Monday's temperatures will be well below average, with
highs only reaching the upper 20s to middle 30s. After a cold night
Monday into Tuesday, return flow brings slightly warmer air back
into the area, with highs in the middle 30s to middle 40s.

The warmup continues into Wednesday and Thursday as highs climb into
the 40s and 50s under a developing, but progressive, H5 ridge. This
will push to the east late next week, giving way for another chance
for showers and possibly a thunderstorm or two. At this time, the
temperature profile looks to keep most or all or the precipitation
liquid.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 130 PM CDT Sat Apr 23 2022

Main TAF concerns center around varied CIGS with IFR/LIFR CIGS
north of the warm front and MVFR/VFR CIGS south of the front. Some
VSBY reduction in localized fog, and also expected in showers and
thunderstorms through the afternoon/evening. Winds to remain gusty
most locations initially from the ENE possibly shifting to the SE,
then as the low moves east of the area into Sunday shifting to the
NW and gusty.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Wind Advisory until 7 PM CDT this evening for NDZ039-049-052-053.

MN...Wind Advisory until 7 PM CDT this evening for MNZ003-029-030-040.

UPDATE...MJB
SHORT TERM...Godon
LONG TERM...Lynch
AVIATION...MJB
Hazardous weather outlook, Apr 23, 6:06 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
606 AM CDT Sat Apr 23 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241115-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
606 AM CDT Sat Apr 23 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Scattered thunderstorms will continue across the area this
morning. If these storms linger or train across any area, minor
overland flooding or flash flooding are possible.

Scattered severe thunderstorms are possible this afternoon into
the early evening, mainly across east central and southeast North
Dakota into areas along and south of highway 2 in Minnesota. Hail
up to 1.50 inches, wind gusts to 60 mph, and an isolated tornado
are possible. Minor overland flooding or flash flooding could also
occur.

More light snow will spread into areas west of Devils Lake late
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Light snow will continue Sunday into Sunday evening. Most areas
can expect a dusting, but the Devils Lake region could see around
2 inches. Northwest wind gusts up to 50 mph are also possible
along and west of the Red River Valley Sunday into Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Local storm report, Apr 23, 2:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
225 PM CDT SAT APR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     FLOOD            4 SE RED LAKE FALLS     47.84N 96.21W
04/23/2022                   RED LAKE           MN   PUBLIC

            OVERLAND FLOODING AND MOVING WATER OVER ROAD
            NEAR BEAUX GALLOT RIVER STREAM.

&&
Local storm report, Apr 23, 2:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
226 PM CDT SAT APR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLOOD            4 ESE BALD HILL DAM     47.01N 98.00W
04/23/2022                   BARNES             ND   PUBLIC

            RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

&&
Local storm report, Apr 23, 2:43 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
243 PM CDT SAT APR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     FLOOD            MENTOR                  47.70N 96.14W
04/23/2022                   POLK               MN   PUBLIC

            REPORT OF RURAL ROAD BEING PARTIALLY
            COLLAPSED/WASHED OUT PREVENTING TRAVEL.

&&
Local storm report, Apr 23, 2:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
255 PM CDT SAT APR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     FLOOD            CROOKSTON               47.77N 96.61W
04/23/2022                   POLK               MN   PUBLIC

            CITY MANAGERS ARE REQUESTING PERSONS 16 AND
            OVER FOR SANDBAGGING ALONG DIKES AND WALK
            PATHS.

&&
Local storm report, Apr 23, 3:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
352 PM CDT SAT APR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     3 SSW GARDNER           47.10N 96.99W
04/23/2022                   CASS               ND   PUBLIC

            8-10FT TREES BROKEN AT TRUNKS WITH DIME SIZE
            AND STRONG WIND.

&&
Local storm report, Apr 23, 3:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
355 PM CDT SAT APR 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 SSW GARDNER           47.10N 96.99W
04/23/2022                   CASS               ND   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            SSW GARDNER. 8-10FT TREES BROKEN AT TRUNKS
            WITH DIME SIZE AND STRONG WIND.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 9:14 PM CDTSevere Thunderstorm WarningFGFCass, Richland46 min
Apr 22, 10:06 PM CDTSevere Thunderstorm WarningFGFCass, Richland29 min
Apr 22, 11:29 PM CDTSpecial Weather StatementFGFRansom, Richland, Sargent61 min
Apr 23, 4:32 AM CDTAreal Flood WarningFGFGrand Forks, Traill11 hr
Apr 23, 6:18 AM CDTAreal Flood WarningFGFGrand Forks, Griggs, Nelson, Steele, Walsh10 hr
Apr 23, 10:24 AM CDTRiver Flood WarningFGFCass3 days
Apr 23, 10:37 AM CDTRiver Flood WarningFGFWalsh10 days
Apr 23, 10:40 AM CDTRiver Flood WarningFGFPembina22 days
Apr 23, 10:42 AM CDTRiver Flood WarningFGFCass39 days
Apr 23, 10:42 AM CDTRiver Flood WarningFGFCass40 days
Apr 23, 11:13 AM CDTFlash Flood WarningFGFGrand Forks9 hr
Apr 23, 11:29 AM CDTRiver Flood WarningFGFRichland24 hr
Apr 23, 11:32 AM CDTRiver Flood WarningFGFTraill28 days
Apr 23, 1:27 PM CDTWind AdvisoryFGFCass, Ransom, Richland, Sargent5 hr
Apr 23, 1:50 PM CDTTornado WarningFGFRichland40 min
Apr 23, 2:28 PM CDTTornado WarningFGFCass, Ransom, Richland47 min
Apr 23, 3:11 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele, Traill49 min
Apr 23, 3:17 PM CDTAreal Flood AdvisoryFGFCass, Richland3 hr
Apr 23, 3:30 PM CDTTornado Warning Tornado observedFGFBarnes11 min
Apr 23, 3:50 PM CDTAreal Flood AdvisoryFGFCass, Traill3 hr
Apr 23, 3:56 PM CDTSevere Thunderstorm WarningFGFCass, Grand Forks, Steele, Traill49 min
Apr 23, 4:05 PM CDTWinter Weather AdvisoryFGFBenson, Cavalier, Eddy, Grand Forks, Griggs, Nelson and 6 more42 hr
Apr 23, 4:18 PM CDTFlash Flood WarningFGFCass, Grand Forks, Traill6 hr
Apr 23, 4:46 PM CDTSpecial Weather StatementFGFGrand Forks29 min
Apr 23, 4:47 PM CDTAreal Flood WarningFGFGrand Forks, Griggs, Nelson, Steele, Walsh4 days
Apr 23, 5:22 PM CDTFlash Flood WarningFGFTraill6 hr
Apr 23, 6:02 PM CDTAreal Flood WarningFGFSteele22 hr
Apr 23, 6:09 PM CDTAreal Flood WarningFGFTraill4 days
Apr 23, 6:26 PM CDTFlash Flood WarningFGFGrand Forks6 hr

Nearby

Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.